Arkansas, 2019Flooding in Arkansas, May 24 to 31, 2019
May 24 to 31, 2019 · NWS LZK · 7 events in 7 counties and zones
Heavy rain brought flooding to the Arkansas River and Fourche Lafave. In addition to heavy rain, upstream reservoirs were very full and needed to release water, adding to the flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6.0 million
- Crop damage
- $3.0 million
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Arkansas River and Fourche Lafave. In addition to heavy rain, upstream reservoirs were very full and needed to release water, adding to the flooding. This resulted in record river stages at 4 of the gauge sites in our area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 24, 5:29 AM CST, 5 hours 23 minutes earlier.
Area forecast discussion, May 24, 5:29 AM CST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
629 AM CDT Fri May 24 2019
.AVIATION...
High pressure will keep dry weather over the area through the
period. Scatterd mid level clouds are moving into the west and
east sections this morning. Gusty winds are expected in the north
today. VFR conditions will continue.
&&
.PREV DISCUSSION...(ISSUED 347 AM CDT Fri May 24 2019)
SHORT TERM...Today Through Saturday Night
An upper level high pressure system continues over the southeast
U.S. with an upper low over the northern Rockies. The upper low will
move northeast through the upper midwest this afternoon and tonight,
around the influence of the upper ridge. Another upper low moves
into the western U.S. Saturday.
Surface high pressure is just east of Arkansas. This high will keep
dry weather over Arkansas through the short term period. Any storms
that form in the Plains today or Saturday will remain north and west
of the state. Warm and fairly humid conditions will continue through
Saturday. Highs today and Saturday will be in the upper 80s to lower
90s. Lows will be in the upper 60s to lower 70s.
LONG TERM...Sunday Through Thursday
A ridge of high pressure over the southeast United States will be
the dominant weather feature to begin the extended period. Under the
high, above average temperatures are expected, with little to no
rain.
As the period progresses, the ridge will flatten/weaken somewhat.
A storm system from the southwest United States will head into the
middle of the country, and will drag a cold front into Arkansas.
This will result in good chances of showers and thunderstorms
Tuesday and Wednesday.
By Thursday, the front should be in central or southern Arkansas,
and will stall. The front may eventually wash out. Any thunderstorms
will be isolated, and nearest the front from Little Rock southward.
Weak high pressure/dry conditions will be noted farther north.
Temperatures will be a bit cooler/more seasonal.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...51
Hazardous weather outlook, May 24, 4:00 AM CST, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Fri May 24 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard-
Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-
Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-
Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Fri May 24 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday Through Thursday
Major flooding is expected at most forecast points along the
Arkansas River. The river will be on the rise this weekend, with
crests occurring next week. This should be an historic event, with
record or near record crests in some cases.
Afternoon heat index values will climb into the 90s across much of
the region this weekend into early next week.
It will be mostly dry through Monday. Chances of showers and
thunderstorms return to the forecast Tuesday and Wednesday.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
51/46
Flood, Perry
- When
- May 24, 10:52 AM CST to May 31, 11:59 PM CST
- Where
- Perry County, 2.06 mi WSW of Houston to 1.19 mi NW of Oak Grove
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.020, -92.734
Flooding began on the Fourche LaFave River at Houston on May 24 and continued into June.
Flood, Conway
- When
- May 24, 11:31 AM CST to May 31, 11:59 PM CST
- Where
- Conway County, 1.21 mi NE of Point Remove to 2.08 mi SSE of Point Remove
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Crop damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.142, -92.784
River flooding began on the Arkansas River at Morrilton May 24 and continued through the end of the month. The river had a record crest in June.
Flood, Pope
- When
- May 24, 6:05 PM CST to May 31, 11:59 PM CST
- Where
- Pope County, 102.63 mi NW of Humphrey to 96.18 mi NW of Humphrey
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Crop damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.267, -93.177
River flooding began on the Arkansas River at Dardanelle May 24 and continued through the end of the month. The river crested there at 45.91 feet on May 31 and this was a record stage.
Flood, Faulkner
- When
- May 25, 12:10 PM CST to May 31, 11:59 PM CST
- Where
- Faulkner County, 2.68 mi W of Gleason to 0.89 mi W of Bessie
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Crop damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.121, -92.577
Flooding began on the Arkansas River at Toad Suck on May 25 and continued into June. The river reached a record stage in June.
Flood, Jefferson
- When
- May 26, 8:05 PM CST to May 31, 11:59 PM CST
- Where
- Jefferson County, 0.85 mi S of Rob Roy to 1.3 mi ENE of Fairfield
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Crop damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 34.268, -91.921
Flooding began on the Arkansas River at Pine Bluff on May 26 and continued into June.
Flood, Pulaski
- When
- May 28, 2:40 PM CST to May 31, 11:59 PM CST
- Where
- Pulaski County, 1.08 mi SSE of Fort Roots to 1.02 mi NNW of Little Rock
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Crop damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 34.757, -92.280
Flooding began on the Arkansas River at Little Rock on May 28 and continued into June.
Flood, Desha
- When
- May 28, 7:30 PM CST to May 31, 11:59 PM CST
- Where
- Desha County, 1.51 mi NNW of Pendleton to 2.38 mi WSW of Pendleton
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Crop damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 33.990, -91.391
Flooding began on the Arkansas River at Pendleton on May 28 and continued into June. The river reached a record stage in June of 37.63 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, May 24, 20191 death · 1 event
- Rip Current in Texas, May 24, 20191 death · 1 event
- Rip Current in Florida, May 24, 20191 death · 1 event
- Tornado and Flash Flooding in Oklahoma, May 24, 2019$125,000 · EF0 · 58 events
- Flash Flooding and Damaging Winds in Kansas, May 24 to 25, 2019$1.0 million · 61 kt wind · 7 events
- Tornadoes and Flash Flooding in Kansas, May 24 to 26, 2019$13,000 · EF1 · 56 events
- Flash Flooding and Flooding in Texas, May 24, 2019$154,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in North Dakota, May 24, 2019EF1 · 14 events
- Tornadoes and Hail in Minnesota, May 24, 2019EF1 · 10 events
- Flash Flooding and Hail in Kansas, May 24, 20191 in hail · 33 events
- Tornadoes and Flash Flood in Iowa, May 24, 2019EF1 · 6 events
- Tornadoes and Damaging Winds in Illinois, May 24, 2019EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832007, 831958, 831951, 831975, 831998, 831980, 832002.